Blogs


Notices

maybe medication will help.......

Old 10-23-2002, 08:12 AM
  # 1 (permalink)  
Member
Thread Starter
 
Rose56's Avatar
 
Join Date: Feb 2002
Location: Raleigh, NC (Jersey Girl transplant)
Posts: 676
maybe medication will help.......

Hi, as you know from my post I had a really had time last week with feeling depressed and crying and fighting with my children. I was very PMS, so I decided to call my gyn dr. I spoke with the nurse yesterday about going off the pill recently and how my PMS is much worse. She said it is not the level of hormone that is important but a rapid change in the level can trigger worse PMS symtoms. She also said that PMS gets worse as we get older., She suggested I start taking Prozac for the PMS instead of going back on the pill. I agreed to do this as I know I have been depressed lately overall and then the PMS makes it unbearable. I was resisting taking the anti-depressant as I want to be healthy on my own and not depend on pills. I think I am over those thoughts now, I just want to feel better. Why is it easier to take the anti depressant for PMS than for overall depression? How silly is that? I feel good having made this decision.
Rose56 is offline  
Old 10-23-2002, 08:38 AM
  # 2 (permalink)  
No More Mrs. Nice Guy
 
osier59's Avatar
 
Join Date: Aug 2002
Location: Iowa
Posts: 724
Rose56
I resisted the antidepressant for a long time but ultimately decided to follow my doctor's advice. I find it takes the edge off of my mood swings and lets me be a bit more level headed. I recently tried to go off of it, and my boyfriend gently pointed out that I was back to having the mood swings again. I guess its something I will have to take awhile longer, but it's not so bad. I was afraid I would become "dependent" on them and maybe I have... just like I have become dependent on my al anon program to help me through the circus that is my life!

Know you aren't alone.
Osier59
osier59 is offline  
Old 10-23-2002, 09:33 AM
  # 3 (permalink)  
Member
 
sugar52's Avatar
 
Join Date: Oct 2002
Location: upstate, ny
Posts: 135
hi rose,
on august 3 i went to my obgyn. for 15 minutes he listened to me and then he wrote a script for generic prozac. i was secretly relieved. i said why? he said if you don't want to admit that you're depressed, at least know that you're 49 years old and your pms symptoms are lasting 2 out of 4 weeks because you're getting older. try this and if it doesn't help in 3 months call me. then he said why make yourself miserable, you're an amazing woman,try taking care of yourself instead of everyone else. i am so grateful. the prozac helps me do one day at a time. i was physically sick and know i can try to cnange emotionally and spiritually. try it and let me know what you think, it''s ok
hugs from sugar
sugar52 is offline  
Old 10-23-2002, 12:24 PM
  # 4 (permalink)  
Ann
Nature Girl
 
Ann's Avatar
 
Join Date: Mar 2002
Location: By The Lake
Posts: 58,989
Rose

For so many years I would get really miffed when people wrote off any of my bad moods saying "oh it's just her hormones". They would not validate that I had good reason for being in a bad mood.

Later, when my hormones did go out of whack (first peri-menopause then full menopause) I hesitated and suffered before getting hormones, because I was ashamed that my hormones were not under control. (I DID try to control the world back then).

Now that I have replacement hormones, I feel 1000% better and much more stable.

Do what your doctor recommends and if it causes any problems do not be afraid to dosicss it with him/her.
Ann is offline  
Old 10-23-2002, 12:24 PM
  # 5 (permalink)  
Morning Glory
Guest
 
Posts: n/a
Hi Rose,

Give it a try. I am on it and may ask for something else, but it's helped me. Expect to have some side effects for a few days when you first start it. It also makes me yawn all the time. I felt sick to my stomach and had a bad headache for a few days so tough it out for the first week. It really has helped me sleep better too.

Hugs,
MG
 
Old 10-23-2002, 01:51 PM
  # 6 (permalink)  
JT
Supply Manager
 
JT's Avatar
 
Join Date: Feb 2002
Location: Cleaverville
Posts: 2,898
Me too Rose!

I worked a mighty mean program for a very long time and things were going very well all in all. But this year my world got knocked off it's axis AND I turned 50 AND the hormone thing so I gave it up. I am not as young and mean as I used to be and I have come to terms with the fact that I may need a bit of help. It sure beats crying all the time.

I have noticed the clouds gathering more lately so maybe I will talk to my Doc too.

Hugs
JT
JT is offline  
Old 10-23-2002, 02:26 PM
  # 7 (permalink)  
Grace Under Fire
 
Josie's Avatar
 
Join Date: May 2002
Location: Another world
Posts: 536
Rose,
If I don't get something soon, I will
be writing you all from the padded cell.
I was prescribed Zoloft, it made me
nauseous and I couldn't handle it at work.
Then Buspar, shaky, kind of floating,
and nauseous. But then I listen to M.G.
and think I didn't give it a chance?
Recently I desperately
got some xanax from a friend-and I know
how addictive these are. So am taking a
half a pill when needed-like today.
I keep calling my doctor for my hormone
level results-she never returns my calls.
So I am feeling pretty frustrated, and
I guess I will have to just go sit in
her office until I get her attention!

Hugs,
Josie is offline  
Old 10-23-2002, 02:42 PM
  # 8 (permalink)  
No More Mrs. Nice Guy
 
osier59's Avatar
 
Join Date: Aug 2002
Location: Iowa
Posts: 724
JOSIE

Be very VERY careful with the xanax. They are very addictive and can react badly with other meds, both prescription and over the counter. It would be best if you can get your doctor's attention. Take a pillow and blanket and let them know you are camping out in the waiting room until your doctor can see you!

Hugs
Osier59
osier59 is offline  
Old 10-23-2002, 04:40 PM
  # 9 (permalink)  
Fantastic Member
 
Kittycat's Avatar
 
Join Date: Aug 2002
Location: Chicago, Illinois
Posts: 176
I went through menopause early(done by 48), this is also when my panic attacks hit and I had to go on zoloft and Kolonopin....I was always angry and anxious. I did not have to stay on it long the zoloft, just about six months but to this day I am on klonopion...which is a god send drug for me.
I am not sure how old you are, but after 40....it becomes a hormone crazy time. Sad to say. The ONE thing the doctors fail to tell you about anti_D is that you are going to GAIN WEIGHT~ and for some of us that is more depression! So if you are going on it...you have to really watch your diet and work out or you can gain weight,...... I put on 25 lbs. Had I been aware I would have adjusted my diet and work out..Which at that time was about none : ) I have also learned the value of working out for stress...it is wonderful. If I am feeling bad I hit the gym....it has saved me a ton of times.
Love Kitty
Kittycat is offline  
Old 10-24-2002, 04:50 AM
  # 10 (permalink)  
Member
Thread Starter
 
Rose56's Avatar
 
Join Date: Feb 2002
Location: Raleigh, NC (Jersey Girl transplant)
Posts: 676
Thanks for your thoughts. I will keep you posted. MG I am glad you mentioned the yawning, I have yawning all day! Take care.
Rose56 is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 04:35 AM.